Alert archive / Virginia / Wind Advisories in 2007
Wind Advisory 1, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Feb 22, 2007, 12:12 PM EST for 9 counties in North Carolina; 36 counties in Virginia; 4 counties in Maryland. It took effect at Feb 22, 2007, 1:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 12:12 PM EST (17:12 UTC)
- In effect from
- Feb 22, 2007, 1:00 PM EST
- Expired
- Feb 23, 2007, 3:24 AM EST
- In force
- 14 hr
- Issued by
- NWS Wakefield, VA
All 49 counties
Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, Amelia County, VA, Brunswick County, VA, Caroline County, VA, Charles City County, VA, City of Chesapeake, VA, City of Emporia, VA, City of Franklin, VA, City of Hopewell, VA, City of Petersburg, VA, City of Virginia Beach, VA, City of Williamsburg, VA, Cumberland County, VA, Dinwiddie County, VA, Fluvanna County, VA, Gloucester County, VA, Goochland County, VA, Greensville County, VA, James City County, VA, Lancaster County, VA, Lunenburg County, VA, Mathews County, VA, Mecklenburg County, VA, Middlesex County, VA, New Kent County, VA, Northampton County, VA, Northumberland County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Richmond County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 23 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KAKQ 221712 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1212 PM EST THU FEB 22 2007 VAZ048-049-060>076-230115- /O.NEW.KAKQ.WI.Y.0001.070222T1800Z-070223T1000Z/ FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND- INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND... ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND... TAPPAHANNOCK 1212 PM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. A COLD FRONT WILL BE CROSSING CENTRAL AND SOUTH CENTRAL VIRGINIA DURING THE EARLY TO MID AFTERNOON HOURS. WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...BEFORE DECREASING OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN POWER OUTAGES. $$ MDZ021>025-VAZ077-078-085-086-099-100-230115- /O.NEW.KAKQ.WI.Y.0001.070222T2100Z-070223T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1212 PM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST FRIDAY. A COLD FRONT WILL BE CROSSING EASTERN VIRGINIA...AND THE LOWER MARYLAND AND VIRGINIA EASTERN SHORES BY THE LATE AFTERNOON HOURS. SOUTHWEST WINDS OF 15 TO 25 MPH...WILL BECOMING WEST TO NORTHWEST AND INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THIS THROUGH THE OVERNIGHT HOURS...AND INTO FRIDAY MORNING...BEFORE DECREASING FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN POWER OUTAGES. $$ 25
4 follow-up statements
000 WWUS71 KAKQ 221951 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 251 PM EST THU FEB 22 2007 VAZ048-049-060>076-230400- /O.CON.KAKQ.WI.Y.0001.000000T0000Z-070223T1000Z/ FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND- INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND... ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND... TAPPAHANNOCK 251 PM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... ACROSS CENTRAL AND SOUTH CENTRAL VIRGINIA...WEST TO NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...BEFORE DECREASING BY LATE TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN POWER OUTAGES. $$ MDZ021>025-VAZ077-078-085-086-099-100-230400- /O.CON.KAKQ.WI.Y.0001.070222T2100Z-070223T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 251 PM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A COLD FRONT WILL BE OFF THE COAST BY THIS EVENING. ACROSS PORTIONS OF EASTERN VIRGINIA...AND THE LOWER MARYLAND AND VIRGINIA EASTERN SHORES...WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH BY EARLY THIS EVENING. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...AND INTO FRIDAY MORNING...BEFORE DECREASING FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN POWER OUTAGES. $$ 25
000 WWUS71 KAKQ 222150 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 450 PM EST THU FEB 22 2007 NCZ012>017-030>032-102-VAZ079>084-087>098-230600- /O.EXA.KAKQ.WI.Y.0001.000000T0000Z-070223T1000Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...COROLLA...LAWRENCEVILLE...PETERSBURG... HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON... FRANKLIN...NEWPORT NEWS...HAMPTON 450 PM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA...WEST TO NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...BEFORE DECREASING LATER TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN POWER OUTAGES. $$ MDZ021>025-VAZ077-078-085-086-099-100-230600- /O.CON.KAKQ.WI.Y.0001.000000T0000Z-070223T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 450 PM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A COLD FRONT WILL BE OFF THE COAST THIS EVENING. ACROSS PORTIONS OF EASTERN VIRGINIA...AND THE LOWER MARYLAND AND VIRGINIA EASTERN SHORES...WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...AND INTO FRIDAY MORNING...BEFORE DECREASING FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN POWER OUTAGES. $$ VAZ048-049-060>076-230600- /O.CON.KAKQ.WI.Y.0001.000000T0000Z-070223T1000Z/ FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND- INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND... ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND... TAPPAHANNOCK 450 PM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... ACROSS CENTRAL AND SOUTH CENTRAL VIRGINIA...WEST TO NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...BEFORE DECREASING LATER TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN POWER OUTAGES. $$ TG/AK
000 WWUS71 KAKQ 230303 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1003 PM EST THU FEB 22 2007 NCZ012>017-030>032-102-VAZ048-049-060>076-079>084-087>098-230415- /O.CAN.KAKQ.WI.Y.0001.000000T0000Z-070223T1000Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...COROLLA...LOUISA...FARMVILLE... GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS... RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL... EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN... NEWPORT NEWS...HAMPTON 1003 PM EST THU FEB 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. HOWEVER...NORTHWEST WINDS WILL CONTINUE BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH ACROSS THE REGION OVERNIGHT THROUGH FRIDAY MORNING. $$ MDZ021>025-VAZ077-078-085-086-099-100-231115- /O.CON.KAKQ.WI.Y.0001.000000T0000Z-070223T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1003 PM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. ACROSS PORTIONS OF EASTERN VIRGINIA...AND THE LOWER MARYLAND AND VIRGINIA EASTERN SHORES...NORTHWEST WINDS WILL CONTINUE BETWEEN 25 AND 35 MPH...WITH GUSTS TO 45 MPH OVERNIGHT INTO FRIDAY MORNING...BEFORE DECREASING FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN POWER OUTAGES. $$ GINGRICH
000 WWUS71 KAKQ 230824 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 324 AM EST FRI FEB 23 2007 ...WIND ADVISORY CANCELED... .WINDY CONDITIONS WILL PREVAIL INTO THIS AFTERNOON ACROSS THE MIDDLE PENINSULA AND NORTHERN NECK...AS WELL AS THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE INTO EARLY THIS AFTERNOON...BEFORE GRADUALLY DIMINISHING DURING THE MID AND LATE AFTERNOON HOURS. MDZ021>025-VAZ077-078-085-086-099-100-230930- /O.CAN.KAKQ.WI.Y.0001.000000T0000Z-070223T1600Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 324 AM EST FRI FEB 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELED THE WIND ADVISORY. WINDY CONDITIONS WILL PREVAIL INTO THIS AFTERNOON...WITH SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS TO 40 MPH. HOWEVER...WINDS WILL REMAIN BELOW ADVISORY CRITERIA...AND WILL DIMINISH SIGNIFICANTLY BY LATE AFTERNOON. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$ SAMMLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 10:14 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 22, 10:14 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1014 AM EST THU FEB 22 2007
.SHORT TERM /REST OF TODAY/...
SCTD SHRAS FM ERYR THIS MORNING JUST ABT E OF FA ATTM. CLRG OUT
NICELY ALG-W I95 PAST CPL OF HRS...AND W/ LLVL FLO TURNING
SWLY...THAT CLRG WL BE REACHING THE CST BY THIS AFTN. NARROW BAND
OF MSTR FM WCNTRL PA TO SW VA ALG CDFNT...WHICH WL BE MVG ACRS FA
DURG THE AFTN...THEN OFFSHR THIS EVE. HV LMTD SLGT CHC POPS TO MD
ERN SHR FOR REST OF TDA. WL NEED TO ASSESS NEED FOR WND ADVSRY IN
THE NEXT FEW HRS (WHICH WOULD BE FOR LT THIS AFTN/TNGT)...AND WHR.
STRNGR WND SPDS JUST NOW BEGINNING HSP/ROA...SO LIKELY HV A
CPL/FEW MR HRS B4 THEY WOULD ARRIVE.
&&
.PREV DISCUSSION...
/ISSUED 339 AM EST THU FEB 22 2007/
SHORT TERM /TODAY THROUGH SATURDAY/...
RTHR CHALLENGING FCST AHEAD. THE GAMBIT WILL RUN FROM THE THREAT
OF TSTMS TDY...GUSTY WNDS TONIGHT INTO FRIDAY (WHICH WILL HAVE
FIRE WX IMPLICATIONS)...TO PSBL MIXED PCPN LATE SAT NITE ACROSS
EXTREME NW CNTYS.
UPR VORT MAX PROGGED TO LIFT NE ACROSS FA TDY. NMRS SHWRS WITH
ISLTD THUNDERSTORMS CONT TO TREK E ACROSS SRN HALF OF FA ATTM WITH
MORE SHWRS AS FAR W AS LYH AS I TYPE. SHORT RANGE MODELS MOVE
THIS NRGY NE ACROSS FA THRU 18Z B4 EXITING OFF THE DELMARVA BY
00Z. WITH STEEPENING LAPSE RATES NXT 12 HRS OR SO...WENT AHEAD AND
ADDED CHC SHWRS WITH ISLTD THUNDER TO SRN ZONES ERLY THIS AM...THEN
TAPERING OFF PCPN TO ERN ZONES LATE AM INTO ERLY AFTRN. LWRD MD
ERN SHORE WILL LIKELY KEEP CHC POPS IN MOST OF THE DAY. XPCT RAPID
DRYING OUT OF COLUMN ACROSS WRN CNTYS THIS AFTRN AS STRNG DOWNSLOPING
OCCURS ON GUSTY W WNDS. THIS ALLOWS SKIES TO BECOME SUNNY WRN HALF
OF FA. HAVE ALSO LOWERED DP TMPS A FEW DEGREES FROM PROGGED VALUES
DUE TO HISTORY OF MODELS NOT PICKING UP ON HOW QUICK COLUMN DRYS IN
SITUATIONS LIKE THIS. MILD DAY AHEAD WITH TMPS 60-65 MOST AREAS...
REMAINING IN THE 50S ERN SHORE AREAS. NO WND ADVSRY XPCT TDY...BUT
IMPRESSIVE LL JET TO THE TUNE OF 60+ KTS BEHIND SCND S/W MOVG E
ACROSS PA WILL RESULT IN IT BCMG WNDY WITH W WNDS AVGG 15-30 MPH
MOST AREAS AFTR 18Z...GUSTY TO 35 MPH CSTL AREAS.
STRNG SUBSIDENCE LEADS TO VRY DRY AIRMASS TONIGHT THRU ERLY SAT.
GSTY WNDS CONT TONITE AS SYSTM DEEPENS OFF THE NE COAST TONITE AND
FRI. CAA DROPS TMPS BACK TO BTWN 30-40 TONITE. DESPITE NRLY FULL SUN...
TMPS ON FRI IN THE 40S N TO 50 S. WNDS DMNSH FRI NITE ALLOWING
TMPS TO DROP WELL INTO 20S...SOME TEENS PSBL IN NRMLLY COLDER SPOTS.
TMPS BACK UP TO NR NRML SAT WITH READINGS IN THE 40S TO L50S.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LOW PRS THEN EJECTS NE OUT OF NATIONS MID SCTNS SAT TO NR CHICAGO
SUN THEN INTO GT LAKES BY MON. SCNDRY AREA OF LOW PRS PROGGED TO
DVLP ACROSS MID ATLNTC SUN THEN LIFT NE TO A PSN NR CAPE COD MON.
GFS MUCH MORE AGRESSIVE WITH INCRG MSTR ACROSS RGN SAT NITE THAN
NAM. MEANWHILE...HIGH PRS ACROSS TO THE NE WILL CREATE A MINI-
WEDGE SITN SAT NITE B4 WAA KICKS IN AHEAD OF MAIN FRNTL BNDRY. A
MODEL BLEND OF MOVMNT WITH THIS SYSTM WUD INCRS CHC FOR POPS
ACROSS WRN CNTYS LATE SAT NITE. MODEL THICKNESS SCHEMES SPRT A FEW
HRS OF MIXED RAIN/SNOW ACROSS XTREME NRN CNTYS ARND 12Z SUN B4
CHANGING TO RAIN. WONT TRY TO GET FANCY THIS FAR OUT...SO HAVE
ADDED A LOW CHC MIXED RAIN/SNOW TO LOUISA/FLUVANNA/CAROLINA CNTYS
FOR NOW. LATER SHIFTS CAN ANALYZE THIS BETTER...BUT WOULDNT BE
SURPRISED IF LOW TMPS SAT NITE OCCURRED ARND MIDNITE WITH SLOWLY
RISING TMPS BY 12Z SUN. SUN APPEARS TO BE A WET DAY WITH TMPS IN
THE M40S TO M50S. WENT AHEAD AND INCRSD TO LIKELY POPS ACROSS WRN
HALF OF FA. REST OF FCST LEFT UNCHANGED.
AVIATION...
BIGGEST ISSUES ON THE AVIATION SCENE TODAY ARE SCATTERED
SHOWERS/PSBL TSTMS THIS MORNING...AND STG WINDS AFTER 18Z. THINK TAF
SITES WILL BECOME VFR AFTER 15Z...AND REMAIN THAT WAY THE REMAINDER
OF THE PERIOD. COULD BE SOME BRIEF IFR THIS MORNING WITH SCTD
SHOWERS/TSTMS/BR. WINDS INCRS SIGNIFICANTLY FROM MID AFTERNOON
ON...WITH MOST TAF SITES LIKELY TO RECEIVE GUSTS NEAR OR JUST ABOVE
30 KT. WINDS WILL DIMINISH A BIT INLAND OVERNIGHT...BUT REMAIN STG
THROUGH MUCH OF THE NIGHT NEAR THE BAY/COAST.
MARINE...
RAISING GALE WARNINGS EVERYWHERE WITH THIS PACKAGE. ALTHO WINDS FOR
THE FIRST HALF OF THE DAY WILL BE RELATIVELY LIGHT...WINDS WILL
INCRS SIGNIFICANTLY DURING THE MID AFTERNOON HOURS ON THE BAY...AND
AROUND SUNSET ON THE COASTAL WATERS/SOUND. COULD SEE SOME SUSTAINED
GALE FORCE WINDS FOR A COUPLE HOURS AFTER CD FRONTAL PASSAGE...BUT
THINK SUSTAINED WINDS WILL GENERALLY BE BELOW GALE FORCE...WITH
GUSTS AT OR ABOVE GALE FORCE. GUSTS AT OR ABOVE 40KT PSBL ON THE
COASTAL WATERS THROUGH EARLY FRIDAY MORNING AT LEAST. WINDS WILL
SLOWLY LET UP BY LATE FRIDAY AFTERNOON...BUT NOT DROP BELOW SCA
CRITERIA UNTIL LATE SATURDAY/SATURDAY EVENING.
FIRE WEATHER...
STRONG WINDS AND RELATIVELY DRY AIR COULD CAUSE SOME ISOLATED
PROBLEMS LATE THIS AFTERNOON INTO SATURDAY. HOWEVER... AIRMASS THIS
TIME AROUND NOT AS DRY AS PREVIOUS AIRMASSES...SO NO FIRE WEATHER
WATCH/WARNING AT THIS POINT. HOWEVER...WILL NEED TO BE MONITORED
CLOSELY FOR POSSIBLE SHORTER FUSED WARNING...SHOULD DEW POINTS DROP
MUCH BELOW CURRENT ANTICIPATED VALUES.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST FRIDAY FOR ANZ630>632.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 6 PM EST FRIDAY FOR
ANZ633-654-656-658.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
ANZ650-652.
&&
SHORT TERM...25Hazardous weather outlook, Feb 22, 4:32 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 432 AM EST THU FEB 22 2007 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-230945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 432 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON. WEST WINDS WILL AVERAGE BETWEEN 20 TO 30 MPH WITH A FEW GUSTS TO NEAR 40 MPH LATER TODAY AND INTO TONIGHT. SEE WBC SPSAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GUSTY WINDS WILL CONTINUE ACROSS THE AREA FRIDAY BEFORE DIMINISHING LATE IN THE DAY. THE NEXT CHANCE FOR PRECIPITATION WILL BE SUNDAY AND SUNDAY NIGHT AS A SOAKING RAIN IS EXPECTED TO MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-670-230945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 432 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...TODAY AND TONIGHT... GALE WARNING ARE IN EFFECT THIS AFTERNOON THROUGH TONIGHT FOR ALL MARINE AREAS. TIDES WILL RUN BETWEEN ONE AND ONE AND A HALF FEET BELOW NORMAL. SEE WBCCWFAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GALE WARNINGS AND BELOW NORMAL TIDES CONTINUE ACROSS THE MARINE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:57 AM EST | Marine Weather Statement | AKQ | 167 days |
Nearby
Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Wind Advisories in Maryland, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.